Alert archive / California / Gale Watches in 2013

Gale Watch 16, NWS Eureka, CA

August 17, 2013

NWS Eureka, CA issued this gale watch at Aug 17, 2013, 4:01 PM PDT. It took effect at Aug 18, 2013, 3:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Aug 17, 2013, 4:01 PM PDT (23:01 UTC)
In effect from
Aug 18, 2013, 3:00 PM PDT
Expired
Aug 18, 2013, 3:36 AM PDT
In force
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

292 
WHUS76 KEKA 172301
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
401 PM PDT SAT AUG 17 2013

PZZ450-180715-
/O.EXB.KEKA.SC.Y.0063.130818T1600Z-130820T2200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
401 PM PDT SAT AUG 17 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM SUNDAY TO 3 PM
TUESDAY...

* SEAS...NW BUILDING TO 8 TO 10 FT AT 9 SECONDS BY SUNDAY AFTERNOON
  AND CONTINUING THROUGH TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT LARGE...STEEP SEAS ARE EXPECTED TO
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-180715-
/O.EXT.KEKA.SC.Y.0063.130818T0400Z-130818T2200Z/
/O.NEW.KEKA.GL.A.0016.130818T2200Z-130820T2200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
401 PM PDT SAT AUG 17 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
THROUGH SUNDAY AFTERNOON...
...GALE WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH TUESDAY
AFTERNOON...

* WINDS...N INCREASING TO 20 TO 30 KT BY SUNDAY. ELEVATED WINDS
  CONTINUING THROUGH TUESDAY WITH GUSTS TO GALE FORCE.

* SEAS...N BUILDING TO 8 TO 10 FT TONIGHT. SEAS WILL CONTINUE TO
  BUILD UP TO 12 FT MONDAY AND TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ475-180715-
/O.CON.KEKA.SC.Y.0063.000000T0000Z-130820T1000Z/
/O.NEW.KEKA.SE.A.0007.130818T2200Z-130819T2200Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
401 PM PDT SAT AUG 17 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM TUESDAY...
...HAZARDOUS SEAS WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
MONDAY AFTERNOON...

* WINDS...N INCREASING TO 20 TO 25 KT. ELEVATED WINDS CONTINUING
  THROUGH MONDAY NIGHT WITH OCCASIONAL GUSTS TO GALE FORCE
  POSSIBLE.

* SEAS...NW TO N BUILDING TO 10 FT AT 8 SECONDS TONIGHT. SEAS WILL
  CONTINUE TO BUILD UP TO 12 FT AT 10 SECONDS BY SUNDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS
HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR
LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

HTTP://WWW.WEATHER.GOV/EUREKA
2 follow-up statements
236 
WHUS76 KEKA 180352
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
852 PM PDT SAT AUG 17 2013

PZZ470-181200-
/O.CON.KEKA.SC.Y.0063.130818T0400Z-130818T2200Z/
/O.CON.KEKA.GL.A.0016.130818T2200Z-130820T2200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
852 PM PDT SAT AUG 17 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT SUNDAY...
...GALE WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
TUESDAY AFTERNOON...

* WINDS...N INCREASING TO 20 TO 30 KT BY SUNDAY. ELEVATED WINDS 
  CONTINUING THROUGH TUESDAY WITH GUSTS TO GALE FORCE. 

* SEAS...N BUILDING TO 8 TO 10 FT TONIGHT. SEAS WILL CONTINUE TO 
  BUILD UP TO 12 FT MONDAY AND TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ475-181200-
/O.CON.KEKA.SC.Y.0063.000000T0000Z-130820T1000Z/
/O.CON.KEKA.SE.A.0007.130818T2200Z-130819T2200Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
852 PM PDT SAT AUG 17 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
TUESDAY...
...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH MONDAY AFTERNOON...

* WINDS...N INCREASING TO 20 TO 25 KT. ELEVATED WINDS CONTINUING 
  THROUGH MONDAY NIGHT WITH OCCASIONAL GUSTS TO GALE FORCE 
  POSSIBLE. 

* SEAS...NW TO N BUILDING TO 10 FT AT 8 SECONDS TONIGHT. SEAS 
  WILL CONTINUE TO BUILD UP TO 12 FT AT 10 SECONDS BY SUNDAY 
  NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS
HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR
LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ450-181200-
/O.CON.KEKA.SC.Y.0063.130818T1600Z-130820T2200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
852 PM PDT SAT AUG 17 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM SUNDAY TO
3 PM PDT TUESDAY...

* SEAS...NW BUILDING TO 8 TO 10 FT AT 9 SECONDS BY SUNDAY 
  AFTERNOON AND CONTINUING THROUGH TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT LARGE...STEEP SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
031 
WHUS76 KEKA 181036
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
336 AM PDT SUN AUG 18 2013

PZZ470-181845-
/O.EXT.KEKA.SC.Y.0063.000000T0000Z-130819T0100Z/
/O.UPG.KEKA.GL.A.0016.130818T2200Z-130820T2200Z/
/O.NEW.KEKA.GL.W.0023.130819T0100Z-130821T0700Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
336 AM PDT SUN AUG 18 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM PDT THIS
EVENING...
...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT PDT
TUESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT
PDT TUESDAY NIGHT. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT
UNTIL 6 PM PDT THIS EVENING. THE GALE WATCH IS NO LONGER IN
EFFECT. 

* WINDS...N INCREASING TO 20 TO 30 KT THIS AFTERNOON. ELEVATED
  WINDS CONTINUING THROUGH TUESDAY WITH GUSTS TO GALE FORCE.

* SEAS...N BUILDING TO 10 TO 12 FT TONIGHT. SEAS WILL PEAK MONDAY
  NIGHT INTO TUESDAY 12 TO 14 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-181845-
/O.EXT.KEKA.SC.Y.0063.000000T0000Z-130821T0700Z/
/O.UPG.KEKA.SE.A.0007.130818T2200Z-130819T2200Z/
/O.NEW.KEKA.SE.W.0025.130818T2200Z-130820T1000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
336 AM PDT SUN AUG 18 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PDT TUESDAY
NIGHT...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM PDT TUESDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL
MIDNIGHT PDT TUESDAY NIGHT. THE HAZARDOUS SEAS WATCH IS NO LONGER
IN EFFECT. 

* WINDS...N INCREASING TO 20 TO 25 KT. ELEVATED WINDS CONTINUING 
  THROUGH MONDAY NIGHT WITH OCCASIONAL GUSTS TO GALE FORCE 
  POSSIBLE. 

* SEAS...HIGHEST ACROSS NORTH AND WEST PORTIONS. NW TO N BUILDING
  TO 10 FT AT 8 SECONDS TONIGHT. SEAS WILL PEAK NEAR 10 TO 12 FT
  AT 10 SECONDS BY TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-181845-
/O.EXT.KEKA.SC.Y.0063.130818T1600Z-130821T0700Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
336 AM PDT SUN AUG 18 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO
MIDNIGHT PDT TUESDAY NIGHT...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 9 AM THIS MORNING
TO MIDNIGHT PDT TUESDAY NIGHT. 

* SEAS...NW BUILDING TO 8 TO 10 FT AT 9 SECONDS BY TONIGHT AND
  CONTINUING THROUGH TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT LARGE...STEEP SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Aug 17, 4:41 AM PDT, 11 hours 20 minutes earlier.

Area forecast discussion, Aug 17, 4:41 AM PDT, 11 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
441 AM PDT SAT AUG 17 2013

.SYNOPSIS...A TROUGH CURRENTLY OVER THE WEST COAST WILL
ALLOW TEMPERATURES TO REMAIN NEAR NORMAL TODAY. HOT
TEMPERATURES ARE EXPECTED TO RETURN TO THE INTERIOR EARLY NEXT
WEEK. AN UPPER LEVEL LOW TO OUR SOUTH WILL BRING AN INCREASED
THREAT OF THUNDERSTORMS FROM SUNDAY THROUGH THE MIDDLE OF NEXT
WEEK.

&&

.DISCUSSION...FOG SATELLITE THIS MORNING SHOWS SOME CLOUDS ALONG
THE COAST. THEY SHOULD BURN OFF THIS MORNING. A TROUGH OVER THE
WEST COAST WILL ALLOW INLAND TEMPERATURES TO REMAIN NEAR NORMAL
TODAY. MODELS BACKED OFF ON THE THUNDERSTORM POTENTIAL OVER THE
TRINITY ALPS THIS AFTERNOON, SO REMOVED THEM FROM THE FORECAST. AS
WE HEAD INTO NEXT WEEK THE TROUGH WILL SLOWLY MOVE INLAND,
ALLOWING FOR OFFSHORE FLOW. THIS WILL CAUSE TEMPERATURES TO HEAT
UP ACROSS THE INTERIOR TO AT OR ABOVE THE 100 DEGREE MARK AND FOR
CONDITIONS TO BECOME VERY DRY. MODELS STILL ARE IN GOOD AGREEMENT
SHOWING A CUT OFF LOW TO OUR SOUTH THE FIRST PART OF NEXT WEEK AND
THEN SLOWLY BEING ABSORBED INTO THE OVERALL PATTERN BY MID TO LATE
WEEK. MOISTURE AND INSTABILITY NOW PLACES THE THREAT OF
THUNDERSTORMS OVER MOST OF OUR AREA FROM SUNDAY THROUGH THURSDAY,
WITH THE GREATEST THREAT BEING MONDAY AFTERNOON. MADE MINIMAL
ADJUSTMENTS TO THE POPS TO REFLECT THIS. ALSO ADDED HEAVY RAIN AND
WINDS TO SOME OF THE THUNDERSTORMS FORECASTED BECAUSE MODEL
SOUNDINGS HINT AT THIS. FIRE WEATHER CONCERNS ARE INCREASING DUE
TO THE HOT AND DRY CONDITIONS WITH THUNDERSTORMS, SO MORE PRODUCTS
MAY BE ISSUED IN RELATION TO THIS IN THE COMING DAY.

&&

.AVIATION...WHILE BAND OF STRATUS REMAINED ALONG THE MENDOCINO
COAST, THE APPROACHING WALL OF STRATUS OVER THE COASTAL WATERS HAS
BEEN SLOW TO APPROACH THE NORTH COAST. KCEC DOWN TO 200 FT CIGS
AND 1SM VSBY. DO NOT EXPECT THE LOWER VSBYS TO LAST WITH AN
APPROACHING SHORTWAVE LIFTING THE MARINE LAYER AND INCREASING
GRADIENT AIDING BOUNDARY LAYER MIXING...BUT WOULD NOT RULE IT OUT
EITHER WITH ADIABATIC COOLING/CONDENSATION PROCESSES AND ONSHORE
FLOW. SIMILAR CONDITIONS CAN BE EXPECTED BY 12Z FOR THE REST OF
THE COAST. WITH INCREASING NORTHERLY FLOW, ESPECIALLY SOUTH OF THE
CAPE, CLEARING SHOULD TAKE PLACE BY MIDDAY THERE, BUT AM LESS
CONFIDENT OF MUCH CLEARING THIS AFTERNOON NORTH OF THE CAPE. A
WINDOW FROM 23Z TO 05Z WOULD BE THE BEST OPPORTUNITY. INLAND SOME
TOWERING CUMULUS WILL DEVELOP OVER THE MOUNTAINS BUT THE BIGGER
CONCERN TO AVIATION WILL BE SMOKE FROM FIRES AROUND NE HUMBOLDT
AND NW TRINITY COUNTY. AAD

&&

.MARINE...NORTHERLY WINDS GRADUALLY BEGINNING TO PICK UP
ESPECIALLY OVER THE SRN OUTER WATERS WHERE ALL AVAILABLE DATA
POINTS TOWARD 10 TO 20 KTS TO START THE DAY. ELSEWHERE CONDITIONS
WILL STILL NOT BE TOO TERRIBLE BY THE END OF THE DAY...WITH MOST
OF THE WATERS BELOW 20-25 KTS THROUGH EARLY EVENING. HOWEVER THE
INCREASE WILL STILL BE RATHER DRAMATIC COMPARED TO THE VERY LIGHT
WINDS AND SEAS EXPERIENCED OVER THE PAST FEW DAYS. CONTINUED MWS
TO HIGHLIGHT THESE CONDITIONS FOR THOSE WITH MARINE INTERESTS.
STRONGER WINDS AND STEEPENING SHORT-PERIOD SEAS WILL EXPAND ON
SUNDAY. CURRENT ADVISORIES LOOK GOOD...BUT WE WILL NEED A SCA FOR
SEAS 7-10 FT AT 7 SECS FOR THE INNER WATERS STARTING SUNDAY
EVENING OR MONDAY. ALSO WILL LIKELY NEED A HAZ SEAS WARNING FOR
THE OUTER WATERS FOR THE SAME PERIOD. LIKELY GUSTS TO GALE FORCE
ON MONDAY FOR THE OUTER WATERS. WILL HOLD OFF ON ANY SORT OF GALE
WATCH AT THIS POINT BUT DAY SHIFT MAY NEED TO RECONSIDER DEPENDING
ON NEW MODEL DATA. SPEAKING OF WHICH, THE GOOD NEWS IS THAT THE
LATEST MODELS DECREASE WINDS SOONER, WITH MUCH IMPROVED CONDITIONS
BY WEDNESDAY. AAD

&&

.EKA WATCHES/WARNINGS/ADVISORIES...

CA...NONE.

NORTHWEST CALIFORNIA COASTAL WATERS...

SMALL CRAFT ADVISORY FROM PZZ470-475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Aug 17, 3:31 PM PDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE EUREKA CA
331 PM PDT SAT AUG 17 2013

CAZ001-181500-
REDWOOD COAST-
331 PM PDT SAT AUG 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NORTHEASTERLY FLOW LATE IN THE WEEKEND INTO MID NEXT WEEK MAY
ALLOW SMOKE TO SPREAD SOUTHEAST OVER COASTAL AREAS FROM FIRES
LOCATED IN NORTHEASTERN HUMBOLDT AND SOUTHERN SISKIYOU COUNTIES.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ002-181500-
MENDOCINO COAST-
331 PM PDT SAT AUG 17 2013

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY EVENING THROUGH
WEDNESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A FIRE WEATHER WATCH IS CURRENTLY IN EFFECT.

AN UPPER LEVEL LOW WILL BRING CHANCES OF THUNDERSTORMS SUNDAY
NIGHT THROUGH WEDNESDAY.

SMOKE MAY SPREAD SOUTH OVER THE WEEKEND INTO MID NEXT WEEK AS
NORTHEASTERLY FLOW DEVELOPS OVER THE REGION PUSHING SMOKE FROM
FIRES IN SOUTHERN SISKIYOU AND NORTHEASTERN HUMBOLDT TOWARD THE
SOUTH.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ003-181500-
NORTH COAST INTERIOR-
331 PM PDT SAT AUG 17 2013

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY EVENING THROUGH
WEDNESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

AREAS OF SMOKE CAN BE EXPECTED IN THE VALLEYS OF NORTHEASTERN
HUMBOLDT COUNTY TONIGHT FROM NEARBY WILDFIRES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A FIRE WEATHER WATCH IS CURRENTLY IN EFFECT.

AN UPPER LEVEL LOW WILL BRING INCREASING CHANCES OF THUNDERSTORMS
PRIMARILY MONDAY THROUGH THURSDAY.

SMOKE MAY BECOME MORE WIDESPREAD LATE IN THE WEEKEND INTO MID
NEXT WEEK AS NORTHEASTERLY FLOW DEVELOPS OVER THE REGION PUSHING
SMOKE FROM FIRES IN SOUTHERN SISKIYOU AND NORTHEASTERN HUMBOLDT
TOWARD THE SOUTH.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ076-181500-
MENDOCINO INTERIOR-
331 PM PDT SAT AUG 17 2013

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY EVENING THROUGH
WEDNESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A FIRE WEATHER WATCH IS CURRENTLY IN EFFECT.

AN UPPER LEVEL LOW WILL BRING CHANCES OF THUNDERSTORMS SUNDAY
THROUGH THURSDAY.

SMOKE MAY SPREAD OVER THE WEEKEND INTO MID NEXT WEEK AS NORTHEASTERLY
FLOW DEVELOPS OVER THE REGION PUSHING SMOKE FROM FIRES IN SOUTHERN
SISKIYOU AND NORTHEASTERN HUMBOLDT TOWARD THE SOUTH.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ004-181500-
UPPER TRINITY RIVER-
331 PM PDT SAT AUG 17 2013

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY EVENING THROUGH
WEDNESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

AREAS OF SMOKE CAN BE EXPECTED IN THE VALLEYS OF NORTHEASTERN
HUMBOLDT AND NORTHWESTERN TRINITY COUNTIES TONIGHT FROM NEARBY
WILDFIRES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A FIRE WEATHER WATCH IS CURRENTLY IN EFFECT.

AN UPPER LEVEL LOW WILL BRING INCREASING CHANCES OF THUNDERSTORMS
MONDAY THROUGH THURSDAY. AN ISOLATED STORM WILL ALSO BE POSSIBLE
SUNDAY AFTERNOON OVER THE HIGHEST ELEVATIONS.

SMOKE MAY BECOME MORE WIDESPREAD LATE IN THE WEEKEND INTO MID
NEXT WEEK AS NORTHEASTERLY FLOW DEVELOPS OVER THE REGION PUSHING
SMOKE FROM FIRES IN SOUTHERN SISKIYOU AND NORTHEASTERN HUMBOLDT
TOWARD THE SOUTH.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 2:46 PM PDTFire Weather WatchEKA4 days
Aug 17, 4:01 PM PDTHazardous Seas WatchEKA12 hr

Nearby

Gale Watches in California, 2013Every gale watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.